Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 70, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 11, 2009, 3:05 PM MDT for El Paso County, Colorado. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2009, 3:05 PM MDT (21:05 UTC)
- Expired
- Jul 11, 2009, 4:00 PM MDT
- In force
- 55 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 72 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -408 J/kg
- Mixed-layer LCL
- 1851 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 112105
SVRPUB
COC041-112200-
/O.NEW.KPUB.SV.W.0070.090711T2105Z-090711T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT SAT JUL 11 2009
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 400 PM MDT...
* AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTHWEST OF PEYTON...OR ABOUT 20 MILES NORTHEAST OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
PEYTON.
RAMAH.
AT 258 PM A NATIONAL WEATHER SERVICE SPOTTER SAW QUARTER SIZE HAIL 5
MILES NORTHWEST OF PEYTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3911 10412 3895 10457 3910 10470 3913 10466
3913 10414
TIME...MOT...LOC 2103Z 236DEG 7KT 3908 10454
$$3 follow-up statements
000
WWUS55 KPUB 112124
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
324 PM MDT SAT JUL 11 2009
COC041-112200-
/O.CON.KPUB.SV.W.0070.000000T0000Z-090711T2200Z/
EL PASO CO-
324 PM MDT SAT JUL 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTH CENTRAL EL PASO COUNTY...
AT 323 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED 6 MILES NORTH OF PEYTON...OR 24 MILES NORTHEAST OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
RAMAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3911 10412 3895 10457 3910 10470 3913 10466
3913 10414
TIME...MOT...LOC 2124Z 236DEG 7KT 3911 10449
$$000
WWUS55 KPUB 112134
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
334 PM MDT SAT JUL 11 2009
COC041-112200-
/O.CON.KPUB.SV.W.0070.000000T0000Z-090711T2200Z/
EL PASO CO-
334 PM MDT SAT JUL 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTH CENTRAL EL PASO COUNTY...
AT 333 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED 6 MILES NORTHEAST OF PEYTON...OR 26 MILES NORTHEAST OF
COLORADO SPRINGS...AND WAS MOVING TOWARD THE NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
RAMAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3911 10412 3895 10457 3910 10470 3913 10466
3913 10414
TIME...MOT...LOC 2134Z 247DEG 9KT 3911 10443
$$000
WWUS55 KPUB 112201
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
401 PM MDT SAT JUL 11 2009
COC041-112210-
/O.EXP.KPUB.SV.W.0070.000000T0000Z-090711T2200Z/
EL PASO CO-
401 PM MDT SAT JUL 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL EL PASO COUNTY
EXPIRES AT 400 PM MDT...
THE SEVERE THUNDERSTORMS OVER NORTHEAST EL PASO COUNTY HAVE MOVED
NORTH INTO SOUTHERN ELBERT COUNTY.
LAT...LON 3911 10412 3895 10457 3910 10470 3913 10466
3913 10414
TIME...MOT...LOC 2134Z 247DEG 9KT 3911 10443
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:59 PM MDT, 6 minutes earlier.
Area forecast discussion, Jul 11, 2:59 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 259 PM MDT SAT JUL 11 2009 .SHORT TERM... (TONIGHT AND SUNDAY) CURRENTLY...AS OF 20Z...RATHER STRONG CAP HAS KEPT THE LID ON CONVECTION OVER THE PLAINS SO FAR...WITH EARLY AFTERNOON TSRA LIMITED TO THE CENTRAL AND SOUTHWEST MOUNTAINS...WHERE WAVE LIFTING OUT OF NW NEW MEXICO IS PROVIDING SOME ADDITIONAL LIFT. OVER THE PLAINS AND EASTERN MOUNTAINS...AIR MASS IS SLIGHTLY DRIER THAN MODEL FORECASTS...WITH POCKET OF DRIER AIR OVER TELLER COUNTY AND THE WETS/SANGRES HAMPERING CONVECTION SO FAR. SOME HINTS OF THIS DRIER AIR MASS SLOWLY SPREADING EASTWARD...AS DEWPOINTS ALONG THE PALMER DIVIDE AND RATON MESA HAVE BEEN SLOWLY FALLING THE PAST FEW HOURS. AXIS OF HIGHEST INSTABILITY (GT 2000 J/K CAPES) REMAINS JUST EAST OF THE AREA...GENERALLY NORTH OF A KDEN/KLIC/KLAA LINE. MORE MODEST INSTABILITY SOUTH OF THIS LINE...WITH CAPES IN THE 1000-200 J/KG RANGE ALONG AND NORTH OF THE ARKANSAS RIVER...WITH HIGHEST VALUES IN EASTERN EL PASO COUNTY. REMAINDER OF THE AFTERNOON...ISOLATED TO LOW END SCATTERED COVERAGE OF TSRA WILL CONTINUE OVER THE WESTERN AND CENTRAL MOUNTAINS...WITH A FEW HIGH BASED STORMS SPREADING NORTHWARD FROM NM ACROSS THE SOUTHERN SANGRES/SOUTHERN I-25 CORRIDOR THE NEXT FEW HOURS. OVER THE EAST...MODIFIED LAPS SOUNDINGS AND OBSERVATIONS SUGGEST CAP HAS ALMOST ERODED ACROSS EL PASO COUNTY...WITH MORE WIDESPREAD TCU/CB QUICKLY DEVELOPING ON THE SOUTHEAST EDGE OF PIKES PEAK AS OF 20Z. WILL NEED TO WATCH THIS AREA THROUGH THE REST OF THE AFTERNOON...AS STORMS MAY TEND TO STRENGTHEN AS THEY MOVE INTO THE DEEPER INSTABILITY EAST OF I-25. 0-6KM SHEAR REMAINS FAIRLY LOW (LT 30 KTS)...AS SURFACE/NEAR SURFACE WINDS ARE VERY LIGHT. SEVERE THREAT WOULD APPEAR TO BE MAINLY NORTH OF THE ARKANSAS RIVER WHERE INSTABILITY IS DEEP ENOUGH TO SUPPORT MORE PERSISTENT UPDRAFTS...THOUGH STRONG GUSTY OUTFLOW WINDS ARE POSSIBLE WITH STORMS ANYWHERE ACROSS THE AREA THIS AFTERNOON. TONIGHT...18Z NAM NOT QUITE AS AGGRESSIVE AS 12Z RUN IN BRINGING HIGHER DEWPOINTS/INSTABILITY BACK WESTWARD TOWARD THE MOUNTAINS THIS EVENING...KEEPING MOSTLY ISOLATED CONVECTION OVER THE PLAINS THROUGH MIDNIGHT...WITH PERHAPS A LOCAL MAXIMUM OF TSRA ALONG THE PALMER DIVIDE. GFS IS FARTHER NORTH WITH ITS MAIN AREA OF CONVECTION...BLOWING UP AN MCS THIS EVENING OVER NORTHEAST COLORADO/NEB PANHANDLE...THEN TRACKING THE SYSTEM EAST INTO NEB/KS OVERNIGHT. CURRENT FORECAST HAS HIGHEST POPS OVER NORTHERN SECTIONS...WHICH LOOKS FINE FOR NOW. ULTIMATE STRENGTH AND COVERAGE OF CONVECTION FROM KCOS SOUTH AND EAST TOWARD KPUB AND KLHX WILL LIKELY DEPEND ON OUTFLOW PUSHING DEEPER MOISTURE BACK WEST TOWARD THE WET MOUNTAINS...WHICH CAN BE RATHER IFFY. LEAST CHANCE OF TSRA APPEARS TO BE THE FAR SOUTHEAST CORNER OF THE PLAINS...AS SOUTHWESTERLY STEERING CURRENTS ARENT VERY FAVORABLE FOR STORMS TO REACH HERE. SUNDAY...LITTLE CHANGE IN THE PATTERN...WITH SURFACE BOUNDARY LYING SOMEWHERE NEAR OR JUST NORTH OF THE ARKANSAS RIVER BY AFTERNOON. OVERALL...INSTABILITY LOOKS A LITTLE LESS THAN TODAY AS BEST MOISTURE IS STILL OVER NORTHEAST COLORADO...THOUGH CAPES WILL BE SUFFICIENT FOR STORMS AREAWIDE ONCE AGAIN. LITTLE CHANGE IN TEMPS EXPECTED AS WELL...WITH READINGS IN THE 90S TO NEAR 100 OVER THE PLAINS. --PETERSEN .LONG TERM... (SUNDAY NIGHT THROUGH SATURDAY) GFS AND ECMWF MODELS ARE VERY SIMILAR THROUGH THE EXTENDED PERIOD WITH THE UPPER PATTERN. RESULTANT WEATHER ACROSS THE CWA CURRENTLY LOOKS TO BE DIURNAL ISOLATED CONVECTION TIED INITIALLY TO THE MTS...WITH MAX TEMPS EACH DAY IN THE 90S FOR THE PLAINS...70S AND 80S ACROSS THE HIGHER TERRAIN. SUNDAY NIGHT THROUGH MONDAY...THE UPPER RIDGE AXIS IS FORECAST TO LAY RIGHT OVER THE STATE THROUGH MON...WITH HOW ACTIVE REALIZED WEATHER WILL BE DEPENDING ON THE LOCATION OF THE SFC BOUNDARY.BOTH NAM AND GFS ARE SHOWING THE SFC FRONT ACROSS NORTHERN BACA AND LAS ANIMAS COUNTIES THEN UP ACROSS OTERO AND CROWLEY COUNTIES...WITH THE WESTERLY DOWNSLOPE EVIDENTLY BEING STRONG ENOUGH TO KEEP THE FRONT FROM PUSHING ACROSS THE I25 CORRIDOR. THAT MAY BE THE CASE...BUT LOOKING AT SEVERE POTENTIAL VIA NAM SHOWS ABOUT 2000-2500 J/KG OF CAPE HEADING TOWARDS THE MTS FROM THE EAST MON MORN AND AFTN. NOT MUCH BULK SHEAR TO WORK WITH...AND THIS MIGHT BE THE LIMITING FACTOR. TUESDAY...A WEAKENING UPPER LOW SLIDES EAST ACROSS THE NORTHERN ROCKIES ON MON...FLATTENING THE RIDGE AND PROVIDING FOR NEARLY ZONAL FLOW ACROSS COLORADO. THERE IS SOME INDICATION THAT A WEAK SFC FRONT WILL DROP DOWN THE CENTRAL US AND BACK INTO COLORADO BY THE EVENING...BUT IT LOOKS TO BE DRY AND VERY WEAK DUE TO HOW FAR NORTH THE DISTURBANCE IS. WEDNESDAY THROUGH SATURDAY...AFTER A DAY OF BEING FLATTENED OUT...THE UPPER RIDGE BUILDS BACK IN ON WED WITH THE RIDGE AXIS SETTING UP JUST WEST OF THE 4 CORNERS. NW FLOW ALOFT AND A GOOD AMOUNT OF SFC MOISYUTE LURKING IN KS AND NE WARRANTS AT LEAST ISOLATED POPS EACH DAY...THOUGH AT THIS TIME NO SINGLE FEATURE TO LATCH ONTO. MOORE && .AVIATION... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE EASTERN MOUNTAINS/I-25 CORRIDOR THROUGH 03Z...WITH GREATEST COVERAGE OF STORMS AROUND KOCS. SMALL HAIL AND BRIEF HEAVY RAIN ASSOC WITH STORMS MAY PRODUCE LOCAL MVFR CIGS...ALONG WITH ERRATIC GUSTY WINDS UP TO 60 MPH NEAR THE STRONGER STORMS. CONVECTION SHOULD DECREASE ALONG THE I-25 CORRIDOR BY 06Z WITH LESS OF A CHANCE FOR STRATUS DEVELOPMENT TONIGHT AS LOW LVL WINDS SHIFT AROUND FROM A WEST/SOUTHWEST COMPONENT TOWARDS MORNING. FARTHER WEST...ISOLATED TO SCATTERED AFTN/EVENING THUNDERSTORMS WILL BE POSSIBLE. MVFR TO VFR CIGS WITH MORE HIGH BASED THUNDERSTORMS EXPECTED WITH THE POSSIBILITY OF LOCAL WIND GUSTS UP TO 50 MPH...AND BRIEF LIGHT TO MODERATE RAINFALL. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/27
Hazardous weather outlook, Jul 11, 6:46 AM MDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 646 AM MDT SAT JUL 11 2009 COZ058>089-093>099-121300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 646 AM MDT SAT JUL 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS BETWEEN 11 AM AND NOON...THEN SPREAD INTO THE ADJACENT PLAINS AFTER 2 PM. A FEW THUNDERSTORMS COULD BECOME SEVERE...MAINLY ALONG AND NORTH OF THE ARKANSAS RIVER...PRODUCING HAIL UP TO 1.5 INCHES IN DIAMETER...WIND GUSTS TO AROUND 60 MPH...AND LOCALLY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE MORE INTENSE STORMS. THE AREA WITH THE GREATEST LIKELIHOOD FOR SEVERE WEATHER THIS AFTERNOON AND EVENING INCLUDES EL PASO...PUEBLO...EASTERN FREMONT...CUSTER...CROWLEY...OTERO... BENT...PROWERS AND KIOWA COUNTIES. ELSEWHERE...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF LIGHT TO MODERATE RAINFALL...AND WIND GUSTS UP TO 50 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA SUNDAY THROUGH FRIDAY. MOIST UPSLOPE FLOW LOOKS TO CONTINUE ACROSS THE EASTERN PLAINS SUNDAY AND MONDAY WHICH WILL KEEP ABUNDANT LOW LEVEL MOISTURE IN PLACE AND ALLOW FOR THE POTENTIAL FOR A FEW STRONG TO SEVERE STORMS TO DEVELOP ACROSS THE PLAINS. THE MAIN THREAT FROM STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND GUSTY WINDS UP TO 50 MPH. HAIL UP TO ONE INCH IN DIAMETER AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE EASTERN PLAINS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND NORTH OF THE ARKANSAS RIVER ACROSS SOUTHEAST COLORADO. 31/23
In the hours before
Special weather statement, Jul 11, 2:58 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 258 PM MDT SAT JUL 11 2009 COZ084-112130- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 258 PM MDT SAT JUL 11 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 7 MILES NORTHEAST OF BLACK FOREST... OR 18 MILES NORTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... PEYTON. RAMAH. CALHAN. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 11, 3:03 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT SAT JUL 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL 5 WNW PEYTON 39.06N 104.57W
07/11/2009 M1.00 INCH EL PASO CO TRAINED SPOTTER
ONGOING...
&&
JKHNearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.